MAUDE Adverse Event Report: COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G22614
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided with this report because the products said to be involved were not provided to cook for evaluation.The lot number seen in the video matches this report.The label in the video matches the product reported.The complaint was confirmed based on the video received.In the video it could be seen that the user opened a new kit, pulled off the band and it did not constrict as normal.There were also 2 unconstricted bands laying on the table that appear to be from another opened kit from the same lot number.No other details can be determined from the video.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Inadequate storage conditions can contribute to the properties exhibited as described in the customer complaint.The instructions for use advise the user to: "store in a dry location, away from temperature extremes." prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook 10 shooter saeed multi-band ligator.Before using the product, the doctors tested 1 band.And they noticed that the band lost its elasticity.The video provided depicts a table top test and the bands from an opened mbl not constricting once off the barrel.This occurred prior to patient contact; there was no impact to the patient.In addition, the user sustained no clinical consequence and there were no adverse effects to the user.
 
Additional Manufacturer Narrative
The investigation remains on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed by the video provided with this report.There were 18 unused products and 2 opened prior to use products returned to cook however at the time of investigation it was noted the product was expired.Therefore a functional test was not performed as the device function may be impacted by device expiry.A visual inspection of the 2 opened prior to use devices found that the 1 deployed band from each device was laying in the tray and was constricted.The lot number seen in the video matches this report.The label in the video matches the product reported.The complaint was confirmed based on the video received.In the video it could be seen that the user opened a new kit, pulled off the band and it did not constrict as normal.There were also 2 unconstricted bands laying on the table that appear to be from another opened kit from the same lot number.No other details can be determined from the video.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product returned for evaluation expired prior to our ability to evaluate.However the video provided by the user confirmed the report.A corrective action has been initiated to reduce occurrences of the mbl bands not tight enough to function appropriately.The product said to be involved is included in the scope of the corrective actions.Inadequate storage conditions can contribute to the properties exhibited as described in the customer complaint.The instructions for use advise the user to: "store in a dry location, away from temperature extremes." prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.A corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13550953
Report Number1037905-2022-00066
Device Sequence Number4998062
Product Code MND
UDI-Device Identifier00827002226142
UDI-Public(01)00827002226142(17)220329(10)W4454303
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberG22614
Device Catalogue NumberMBL-10
Device Lot NumberW4454303
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer03/16/2022
04/12/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/12/2022
05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown